Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 101, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 9, 2009, 3:57 AM CDT for Reynolds County, Missouri. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2009, 3:57 AM CDT (08:57 UTC)
- Expired
- May 9, 2009, 7:36 PM CDT
- In force
- 16 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 9.70 ft at May 9, 2009, 6:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 090857
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
357 AM CDT SAT MAY 09 2009
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF 2 TO 4 INCHES OF PRECIPITATION THE
PAST 24 HOURS AND NO RAIN IS FORECAST OVER THE NEXT 24 HOURS.
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC179-100857-
/O.NEW.KLSX.FL.W.0101.090509T0857Z-090510T1700Z/
/ANNM7.1.ER.090509T0559Z.090509T0715Z.090509T1700Z.NO/
357 AM CDT SAT MAY 09 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE BLACK RIVER NEAR ANNAPOLIS.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:15 AM SATURDAY THE STAGE WAS 9.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 10 FEET AND THEN FALL TO BELOW
FLOOD STAGE BY THIS EVENING.
* IMPACT...AT 8.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/10 05/11 05/12 05/13 05/14
BLACK RIVER
ANNAPOLIS 8 9.20 5.9 4.9 4.7 4.72 follow-up statements
000
WGUS83 KLSX 091243
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
743 AM CDT SAT MAY 09 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI...
BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF ON AVERAGE 2 INCHES ACROSS THE
BLACK RIVER BASIN OVER THE PAST 24 HOURS...WITH ISOLATED AMOUNTS
AROUND 3 TO 4 INCHES...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC179-101243-
/O.EXT.KLSX.FL.W.0101.000000T0000Z-090510T1817Z/
/ANNM7.1.ER.090509T0559Z.090509T1045Z.090509T1817Z.NO/
743 AM CDT SAT MAY 09 2009
...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE BLACK RIVER NEAR ANNAPOLIS
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 AM SATURDAY THE STAGE WAS 9.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS AFTERNOON.
* IMPACT...AT 8.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/10 05/11 05/12 05/13 05/14
BLACK RIVER
ANNAPOLIS 8 9.45 5.7 5.5 5.3 5.0 4.9000
WGUS83 KLSX 100037
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
736 PM CDT SAT MAY 09 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS WILL BE THE LAST FLOOD STATEMENT ISSUED REGARDING THIS FLOODING
EVENT NEAR ANNAPOLIS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC179-100106-
/O.CAN.KLSX.FL.W.0101.000000T0000Z-090510T1817Z/
/ANNM7.1.ER.090509T0559Z.090509T1045Z.090509T1756Z.NO/
736 PM CDT SAT MAY 09 2009
THE FLOOD WARNING IS CANCELLED FOR
THE BLACK RIVER NEAR ANNAPOLIS.
* AT 7:15 PM SATURDAY THE STAGE WAS 7.2 FEET.
* FELL BELOW FLOOD STAGE AT 12:56 PM SATURDAY.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.1 FEET BY MONDAY
MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/10 05/11 05/12 05/13 05/14
BLACK RIVER
ANNAPOLIS 8 7.15 5.9 5.1 4.8 4.7 4.6What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 8, 11:47 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, May 8, 11:47 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1147 PM CDT FRI MAY 8 2009 .DISCUSSION... /248 PM CDT FRI MAY 8 2009/ FORECAST AREA HAS CLEARED OFF EARLY THIS AFTERNOON AS STORMS/MCV HAVE EXITED REGION. IN THE MEANTIME...MAIN SHORTWAVE MOVING INTO IOWA WILL SLIDE JUST NORTH OF FORECAST AREA...SO FEEL THAT PCPN CHANCES WITH IT WILL REMAIN NORTH OF AREA. DRY AND COOLER CONDITIONS TO PERSIST THROUGH SATURDAY NIGHT. WILL SEE LOWS IN THE UPPER 40S TO MID 50S TONIGHT ...HIGHS ON SATURDAY IN THE MID TO UPPER 60S...AND LOWS IN THE MID TO UPPER 40S SATURDAY NIGHT. AS HAS BEEN THE CASE WITH SYSTEMS OVER OUR AREA LATELY...BOUNDARY TO GET HUNG UP FOR AWHILE SOUTH OF MO. MODELS CONTINUE TO INDICATE ANOTHER WAVE ALONG THE BOUNDARY APPROACHING THE REGION ON MOTHERS DAY...SO KEPT CHANCE/SLIGHT CHANCE POPS DURING THE DAY...BEFORE DRYING EVERYONE OUT FOR THE BEGINNING OF THE WORK WEEK. MOTHERS DAY WILL BE COOL WITH HIGHS IN THE MID TO UPPER 60S. FOR THE REMAINDER OF THE EXTENDED PERIOD...RIDGE BEGINS TO MOVE OFF TO THE EAST ON TUESDAY...ALLOWING SOUTHERLY FLOW TO RETURN ONCE AGAIN. RAIN CHANCES RETURN TUESDAY NIGHT AS A WARM FRONT LIFTS THROUGH REGION AHEAD OF NEXT WEATHER SYSTEM WHICH WILL SLIDE THROUGH WEDNESDAY AND WEDNESDAY NIGHT...WITH RAIN CHANCES LINGERING THROUGH THURSDAY NIGHT. AS FOR TEMPERATURES THROUGH THE FORECAST PERIOD...MINOR ADJUSTMENTS TO GOING FORECAST WITH TEMPERATURES WARMING BACK UP INTO THE MID 70S TO AROUND 80 BY WEDNESDAY...JUST AHEAD OF NEXT FRONTAL BOUNDARY ...THEN COOL BACK DOWN A LITTLE AFTER THAT. BYRD && .AVIATION... /1144 PM CDT FRI MAY 8 2009/ FOR THE 06Z TAFS...COLD FRONT A LITTLE BEHIND SCHEDULE SO HAVE ADJUSTED TIMES ACCORDINGLY. SOME MID CLOUDS OVERNIGHT AND CU ON SATURDAY. WINDS SHOULD BE A BIT GUST WITH FRONT ARRIVAL AND SAT. JPK && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 8, 10:41 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1041 PM CDT FRI MAY 8 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1041 PM CDT FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT MODERATE TO MAJOR FLOODING CONTINUES ALONG PARTS OF THE ILLINOIS RIVER...WITH MODERATE FLOODING AT CHESTER ON THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY NIGHT ACROSS MUCH OF THE AREA. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS RIVER...WITH MODERATE FLOODING AT CHESTER ON THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:41 PM CDT | River Flood Warning | LSX | Crawford | 38 hr |
| May 8, 8:41 PM CDT | River Flood Warning | LSX | Crawford, Washington | 47 hr |
| May 8, 8:44 PM CDT | River Flood Warning | LSX | Jefferson | 71 hr |
| May 8, 9:39 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 24 hr |
| May 8, 9:39 PM CDT | River Flood Warning | LSX | Callaway, Osage | 36 hr |
| May 9, 8:53 AM CDT | River Flood Warning | LSX | Franklin, Jefferson | 4 days |
| May 9, 8:53 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| May 9, 8:53 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| May 9, 9:02 AM CDT | River Flood Warning | LSX | Franklin | 72 hr |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.